Ohio, 2001Flash Flooding and Damaging Winds in Ohio, June 11, 2001
June 11, 2001 · NWS ILN · 7 events in 4 counties and zones
4 thunderstorm wind, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 11, 1:25 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 1:25 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT MON JUN 11 2001
FLO AMPLIFYS THRU THE PD AS MID LVL RDGG OVR CNTRL U.S. BLDS E
INTO THE OH VLY AND UPR LO OVR PAC NW PUSHES E INTO NRN PLNS. FOCUS
THIS EVE...REVOVLES ARND CHC/S FOR TSTMS. OUTLFLOW BNDRY IN PLACE
ACRS W CNTRL OH AND CNTRL OH. LTST VIS SATL IMGRY SHWS CU FIELD
HS DVLPD WHERE BEST INSTBY EXISTS ACRS CNTRL IN INTO W CNTRL OH.
WL MONITOR THIS AREA FOR CHC FOR SCTD EVE TSTM ACTIVTY. ATTM LEANING
TOWARD DRY FCST.
FOCUS SHIFTS TO MCS DVLPMNT OVR UPR MS VLY AHD OF WRMFNT. THIS MCS
SHUD FOLLOW FAVORED 850/300 THICKNESS SE INTO NRN IL THIS EVE AND
THEN POSSIBLY INTO W CNTRL OH AFTER MIDNIGHT AND TO CNTRL OH TWD
SUNRISE. WL INDICATE CHC POPS IN THESE LOCATIONS. TEMP WISE...WL
GO A LTL WRMR THAN FWC GUID TNGT WITH HIGHER DWPTS AND SWRLY FLO.
ON TUE...MID LVL RDGG INTO SRN OH WITH WK S/WV IN WESTERLIES
EXPECTED ACRS SRN GRTLKS. WL GO WITH LO POP CHC TSTMS ACRS THE
N WHERE MARGINALLY FAVORABLE LO LVL CNVRGC WL EXIST. WL GO CLOSE
TO GUID TEMPS ON TUE. THIS WL PLACE CVG...DAY AND CMH AOA 90 DEG.
LAST 90 OR ABV WAS SEP 2000 FOR CVG...JUN 2000 FOR CMH AND SEPT 99
FOR DAY. WL ISSUE SPS REGARDING THIS FIRST 90 DEG HI FCST.
MEANWHILE...REMNANTS OF ALLISON OVR THE GULF TO LIFT NE A THRU THE
APPALACHIANS WED/THU TIME FRAME. MODEL TRENDS FARTHER NW WITH THIS
SYS. WL INCLUDE CHC IN SE SECTIONS WED NGT. DURG THE DAY WED XPCT
SOME INCRS IN THE VANGARD HI CLDS INTO SE SECTIONS. OTHERWISE...XPCT
WED TO BE DRY DURG THE DAY WITH SUBSIDENCE XPCTD IN BTWN REMNANTS OF
ALLISON AND FNT TO OUR W. LO LVL THICKNESSES AND H8 TEMPS WUD INDICATE
THAT HI/S SHUD WRM UuP A DEG OR TWO WED.
.ILN...NONE.
RANDALL
In the hours before
Special weather statement, Jun 11, 3:08 PM EST, 22 minutes before
OHZ061-077-120845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT MON JUN 11 2001
...HOT WEATHER EXPECTED TUESDAY AND WEDNESDAY...
TEMPERATURES ARE EXPECTED TO WARM TO HIGHS AROUND 90 ON TUESDAY
AND THE LOWER 90S ON WEDNESDAY. THESE HOT TEMPERATURES COMBINED
WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES AROUND 95 ON
TUESDAY AND IN THE UPPER 90S ON WEDNESDAY.
NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES.
THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR.
THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER
12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS
SEPTEMBER 2ND 2000.
TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS BY THURSDAY.
HERE ARE SOME HEAT-RELATED SAFETY TIPS:
DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES.
WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING.
BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON
MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A
CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.
DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE.
BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.
INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK.
AR
Event by event
4 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Clark
- When
- June 11, 3:30 PM EST to 3:40 PM EST
- Where
- Clark County, New Carlisle
- Measured
- 55 kt (63 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.933, -84.033
A thunderstorm produced strong winds which caused roof damage at a treatment plant. Trees were also downed in the western part of the county.
Lightning, Clark
- When
- June 11, 3:30 PM EST
- Where
- Clark County, Springfield
- Reported by
- NEWSPAPER
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A lightning strike to a home injured the homeowner.
Flash Flood, Clark
- When
- June 11, 4:05 PM EST to 5:45 PM EST
- Where
- Clark County, New Carlisle
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Thunderstorms produced heavy rain which caused high water on roads.
Thunderstorm Wind, Miami
- When
- June 11, 4:30 PM EST to 4:34 PM EST
- Where
- Miami County, Piqua
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -84.233
A thunderstorm produced strong winds which knocked down numerous trees and a power line.
Thunderstorm Wind, Montgomery
- When
- June 11, 4:45 PM EST to 4:49 PM EST
- Where
- Montgomery County, Huber Hgts
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.833, -84.133
Thunderstorms produced strong winds which knocked down trees and power lines.
Thunderstorm Wind, Greene
- When
- June 11, 4:57 PM EST to 5:05 PM EST
- Where
- Greene County, Fairborn
- Measured
- 52 kt (60 mph)
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.817, -84.017
Thunderstorms produced winds gusting to 60 mph with trees knocked down. One inch diameter hail also occurred.
Flash Flood, Greene
- When
- June 11, 4:58 PM EST to 6:45 PM EST
- Where
- Greene County, Fairborn
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Thunderstorms produced heavy rain which produced street flooding and high water on roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, June 11 to 12, 20011 death · $20 million · 1 event
- Tornadoes and Hail in Minnesota, June 11, 20017 injured · $10 million · F2 · 13 events
- Tornadoes and Hail in Minnesota, June 11, 20012 injured · $75 million · F1 · 54 events
- Tornado in Florida, June 11, 20011 death · $35,000 · F0 · 1 event
- Flood and Hail in Wisconsin, June 11, 20012 injured · $19 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, June 11, 2001$5.2 million · 2.75 in hail · 31 events
- Heat in Texas, June 11, 20011 death · 1 event
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2001$2.1 million · F1 · 24 events
- Tornadoes and Flash Flooding in Mississippi, June 11, 2001$1.2 million · F1 · 17 events
- Damaging Wind in Mississippi, June 11, 20015 injured · $250,000 · 85 kt wind · 1 event
- Flash Flooding in Georgia, June 11 to 12, 2001$1.3 million · 2 events
- Tornado and Hail in Wisconsin, June 11 to 12, 2001$69,000 · F0 · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247014, 5248010, 5248008, 5247937, 5248006, 5248007, 5248009.